Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 5, 2012, 10:34 PM EST. It took effect at Feb 6, 2012, 1:00 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2012, 10:34 PM EST (03:34 UTC)
- In effect from
- Feb 6, 2012, 1:00 AM EST
- Expired
- Feb 7, 2012, 10:01 PM EST
- In force
- 45 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
395 WHUS73 KGRR 060334 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EST SUN FEB 5 2012 LMZ844>849-061145- /O.NEW.KGRR.SC.Y.0012.120206T0600Z-120207T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EST SUN FEB 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. * WINDS...WEST 15 TO 20 KNOTS TONIGHT. BECOMING WEST SOUTHWEST MONDAY 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
9 follow-up statements
961 WHUS73 KGRR 060915 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EST MON FEB 6 2012 LMZ844>849-061715- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 415 AM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
994 WHUS73 KGRR 061559 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1059 AM EST MON FEB 6 2012 LMZ844>849-070000- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1059 AM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
420 WHUS73 KGRR 062113 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 PM EST MON FEB 6 2012 LMZ848-849-070515- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 413 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...WEST 10 TO 15 KNOTS BECOMING NORTH 15 TO 25 KNOTS AFTER MIDNIGHT AND CONTINUING ON TUESDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-070000- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 413 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST 10 TO 15 KNOTS THIS EVENING THEN NORTH TOWARD DAYBREAK. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
489 WHUS73 KGRR 062259 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 559 PM EST MON FEB 6 2012 LMZ844>847-070000- /O.CAN.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 559 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND WAVES HAVE SUBSIDED TO LESS THAN 4 FEET. $$ LMZ848-849-070700- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 559 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...WEST 10 TO 20 KNOTS WILL BECOME NORTH AND INCREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT AND CONTINUE INTO TUESDAY. * WAVES...WILL BUILD TO 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
477 WHUS73 KGRR 070341 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1041 PM EST MON FEB 6 2012 LMZ848-849-071145- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1041 PM EST MON FEB 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...NORTH AROUND 10 KNOTS BECOMING NORTHEAST AROUND 25 KNOTS AFTER MIDNIGHT. NORTHEAST TO 30 KNOTS EARLY TUESDAY DECREASING TO AROUND 25 KNOTS LATE IN THE DAY. * WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...CONTINUING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
384 WHUS73 KGRR 070844 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EST TUE FEB 7 2012 LMZ844>847-071645- /O.EXB.KGRR.SC.Y.0012.120207T1400Z-120208T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 344 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST WEDNESDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS TODAY...DECREASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET BY LATE MORNING...THEN SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-071645- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 344 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...NORTHEAST AROUND 25 KNOTS TODAY...BECOMING NORTH 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS73 KGRR 071504 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 AM EST TUE FEB 7 2012 LMZ844>847-072315- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1004 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS TODAY...DECREASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 5 FEET BY NOON...THEN SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-072315- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 AM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...NORTHEAST AROUND 25 KNOTS TODAY...BECOMING NORTH 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
043 WHUS73 KGRR 072100 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EST TUE FEB 7 2012 LMZ844>847-080500- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 400 PM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS...DECREASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-080500- /O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 PM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...NORTH 10 TO 20 KNOTS...DECREASING TO 5 TO 15 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
273 WHUS73 KGRR 080301 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1001 PM EST TUE FEB 7 2012 LMZ844>849-080415- /O.CAN.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1001 PM EST TUE FEB 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 6:40 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 5, 6:40 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 640 PM EST SUN FEB 5 2012 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 PM EST SUN FEB 5 2012) FAIRLY QUIET WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS WEEK...WITH A WARMER THAN NORMAL DAY EXPECTED MONDAY. AFTER SOME MORNING CLOUDS...WE SHOULD SEE SUNSHINE THAT WILL BOOST TEMPERATURES WELL INTO THE 40S. A COLD FRONT WILL SLIP SOUTH THROUGH THE STATE MONDAY NIGHT WHICH WILL FILTER COLDER AIR IN FOR MID WEEK. LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED THROUGH THURSDAY. EVEN COLDER AIR MOVES IN FOR LATE IN THE WEEK WITH SOME LAKE EFFECT SNOW SHOWERS AS WELL. HIGHS WILL BE BACK DOWN IN THE 30S FOR MID WEEK AND IN THE 20S BY FRIDAY. && .SHORT TERM...(400 PM EST SUN FEB 5 2012) (TONIGHT THROUGH TUESDAY NIGHT) CLOUDS HAVE BEEN THE FOCUS OF THE SHORT TERM FOR DAYS AND TODAY IS NO EXCEPTION. A BATCH OF STRATUS IS LOCATED OVER LAKE MICHIGAN THIS AFTERNOON...AND FEEL IT...ALONG WITH CLOUDS/MOISTURE UPSTREAM WILL ADVECT INTO THE FORECAST AREA FROM THE WEST. ESSENTIALLY ENVISION A GRADUAL EXPANSION TO THE EAST OF THE CLOUDS OVER THE LAKE AND POINTS FURTHER WEST. RUC HAS SOMEWHAT OF A HANDLE ON THIS AND SEE NO REASON TO ARGUE AT THIS POINT. THE STRATUS LATELY HAS BEEN PROBLEMATIC THOUGH AND CONFIDENCE IS NOT HIGH IN ITS EVOLUTION. LOOKING FOR MORNING CLOUDS TO LIFT WITH A FAIR AMOUNT OF SUNSHINE ON MONDAY. HIGH SHOULD BE WELL ABOVE NORMAL IN THE 40S. A COLD FRONT WILL DROP SOUTH THROUGH THE AREA MONDAY NIGHT. MOISTURE DEPTH IS EXTREMELY SHALLOW...SO EXPECTING IT TO COME THROUGH FOR THE MOST PART DRY. DO HAVE A FEW SNOW SHOWERS IN NORTHERLY FLOW ACROSS THE NORTHWEST CORNER OF THE FORECAST AREA MONDAY NIGHT/TUESDAY MORNING AS DELTA T/S CREEP ABOVE 13 DEGREES C. BY TUESDAY AFTERNOON THOUGH THE FLOW IS TRENDING NORTHEAST/OFF SHORE. LOWER TROP DRIES OUT FROM THE NORTH TUESDAY NIGHT DESPITE LAKE INSTABILITY. OVERALL DRY CONDITIONS TUESDAY NIGHT WITH DECREASING CLOUDS. && .LONG TERM...(400 PM EST SUN FEB 5 2012) (WEDNESDAY THROUGH SUNDAY) MAIN FOCUS OF THE FCST IN THE LONG TERM IS ON THE LAKE EFFECT POTENTIAL FOR THE END OF THE WORK WEEK AND THE FIRST PORTION OF NEXT WEEKEND. IT APPEARS THAT WE SHOULD END UP IN BETWEEN SYSTEMS AT THE BEGINNING OF THE LONG TERM ON WED. THERE WILL BE A SHORT WAVE MISSING THE AREA TO THE SOUTH AND THERE WILL BE A WAVE THAT WILL BE GETTING READY TO DROP SE ON THE SRN PERIPHERY OF THE POLAR VORTEX CENTERED ACROSS HUDSON BAY. THIS WILL PLACE THE AREA UNDER SHORT WAVE RIDGING AND DRY AND COOLER AIR. THE MODELS ARE INDICATING THAT STRONG SHORT WAVE ENERGY COMING FROM NRN CANADA SHOULD BE THE CAUSE FOR A COLD FRONT MOVING INTO THE AREA LATER ON THU FROM THE NORTH. THIS WILL BE RESPONSIBLE FOR BRINGING IN A GLANCING BLOW OF ARCTIC AIR TO THE AREA. H850 TEMPS WILL DROP INTO THE NEGATIVE UPPER TEENS C. UPPER CYCLONIC FLOW WILL SETTLE IN FOR FRI AND INTO SAT...AND WILL BRING THE POTENTIAL FOR LAKE EFFECT. LAKE EFFECT PARAMETERS DO NOT LOOK FAVORABLE FOR A BIG EVENT. MOISTURE DOES NOT LOOK VERY FAVORABLE MOST OF THE TIME...EXCEPT MAYBE DECENT FRI MORNING. THERE IS EVEN POTENTIAL PER THE NEW 12Z EURO WHERE THE FLOW WOULD END UP FROM THE NE...AND WE WOULD SEE LITTLE IF ANY LAKE EFFECT. STILL A LOT OF DETAILS TO IRON OUT. MODELS ARE ALL IN GOOD AGREEMENT IN THE CYCLONIC FLOW LIFTING OUT BY SUN MORNING. THIS LOOKS TO OCCUR AS THE AMPLIFIED RIDGE OVER WRN CANADA THAT HELPS TO SEND THE ARCTIC AIR DOWN GETS FLATTENED BY A STRONG PACIFIC JET EXPECTED TO MOVE OVER THE PACIFIC NW. THIS SHOULD SHIFT OUR FLOW TO A MORE MILD AND ZONAL PATTERN OFF OF THE PACIFIC LATE NEXT WEEKEND. && .AVIATION...(640 PM EST SUN FEB 5 2012) A DIMINISHING BAND OF MVFR CLOUDS WAS COMING ASHORE NEAR KMKG AND KBIV. THIS FEATURE IS LIKELY TO CROSS THE TAF SITES AS IT HEADS EAST OVER THE NEXT COUPLE OF HOURS. THEN CLEARING AND RADIATIONAL COOLING. THEN A LARGE AREA OF MVFR CLOUDS WILL ARRIVE FROM THE WEST AFTER MIDNIGHT AND PERSIST INTO THE MORNING. FOG MAY DEVELOP AS WELL PRIOR TO THE SECONDARY CLOUD DECKS ARRIVAL. WITH SOME WIND...THIS RISK IS TOO LOW TO ADD AT THIS POINT. && .MARINE...(400 PM EST SUN FEB 5 2012) HOISTED A SMALL CRAFT ADVISORY FROM OVERNIGHT THROUGH THE DAY ON MONDAY. WESTERLY WINDS PICK UP TONIGHT AHEAD OF A COLD FRONT THAT WILL BE DROPPING SOUTH INTO THE GREAT LAKES REGION ON MONDAY. ONLY RAN THE ADVISORY THROUGH MONDAY EVENING AT THIS POINT TO SEE EXACTLY HOW THE WINDS ARE GOING TO PLAY OUT POST FROPA. IT APPEARS THOUGH THAT THE ADVISORY WILL NEED TO BE EXTENDED INTO MONDAY NIGHT AND TUESDAY AS WELL AS THE WAVE FIELD...EVEN IN NORTHEAST FLOW...PROPAGATES INTO OUR NEARSHORE WATERS. && .HYDROLOGY...(400 PM EST SUN FEB 5 2012) RIVER FLOOD ADVISORIES FOR IONIA AND BURLINGTON HAVE BEEN DROPPED IN THE PAST 24 HOURS...WITH VICKSBURG THE ONLY ONE REMAIN. LIMITED HYDRO CONCERNS THE NEXT FEW DAYS WILL LITTLE IN THE WAY OF PRECIPITATION EXPECTED. RIVER ICE WILL LIKELY BECOME MORE OF A CONCERN FROM MID WEEK INTO NEXT WEEKEND AS WE ARE FORECAST TO COOL OFF. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY ST. JOE TO MANISTEE OVERNIGHT THROUGH MONDAY. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: NJJ AVIATION: MJS MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Feb 5, 3:48 PM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 PM EST SUN FEB 5 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-062100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 348 PM EST SUN FEB 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-062100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 PM EST SUN FEB 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL INCREASE TONIGHT...AND WILL BECOME A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL REMAIN A HAZARD TO SMALL CRAFT THROUGH THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJJ
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.